How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MY_doc Your Own Question
MY_doc
MY_doc, Doctor
Category: Health
Satisfied Customers: 65
Experience:  6 years, research and clinical
11317695
Type Your Health Question Here...
MY_doc is online now
A new question is answered every 9 seconds

Im taking Paxil and my doctor gave me a new pill to

This answer was rated:

I''m taking Paxil and my doctor gave me a new pill to replace it, it''s called Pristiq. He said I could just stop taking paxil and take the new one instead. I also had a stroke about 3 or 4 years ago is there any danger. He had told me a while ago that I could stop the Paxil without weaning myself off it, I had a terrible time.

HiCustomer

Your concern is certainly valid...I recommend that you discuss your concerns with your physician again. Given the fact that you have already experienced adverse symptoms the last time you stopped abruptly.

Eventhough this time you are replacing Paxil with Pristiq, I would still suggest that you do not abruptly stop using Paxil and switching to Pristiq without reconfirmation from your physician. Typically patients are weaned off and the started on another medication.

I hope this was helpful.

MY_doc and 2 other Health Specialists are ready to help you